Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I'm in the early days of my 5th month of accutane, and I developed a dark red pimple about four days ago. Every day it grew a little larger, and today it is a huge whitehead the (size of the head of a pencil eraser). It's sore and I'm afraid of popping it. Is there a way to get rid of this nasty zit without getting a scar or a huge hyper pigmentation spot? Scarring is my biggest concern.

And importantly, should I still be getting large pimples like this on accutane? I was under the impression that I wouldn't be getting these anymore. Is this an indication that the treatment isn't going to work as hoped?

Link to comment
Share on other sites

I don't think it indicates the medication isn't working, perhaps it's just the last remnants of a very deep rooted nodule. Call your derm and have him fit you in for a cortisone shot (since it only takes a couple of minutes, most derms will be able to fit you in immediately). It will dramatically reduce the pain and inflammation, as well as the risk of scarring. I have had several cortisone injections for inflamed cysts and nodules and have not suffered any permanent effects (i.e. the often cited and greatly feared atrophy effect).

Link to comment
Share on other sites

This pimple seems to have appeared over a spot where an underground bump of some kind had been for well over a year. It had been a flesh colored almost flat bump. I'm wondering if this pimple is a result of that? I'm not able to get steroid shots because I am one of the unlucky few who has gotten a dent where the steroid was injected. So I'm not willing to take that chance again. Is there any other way to deal with this, or should I try to be patient and let it pop on its own? Thank you for your reply also :)

I don't think it indicates the medication isn't working, perhaps it's just the last remnants of a very deep rooted nodule. Call your derm and have him fit you in for a cortisone shot (since it only takes a couple of minutes, most derms will be able to fit you in immediately). It will dramatically reduce the pain and inflammation, as well as the risk of scarring. I have had several cortisone injections for inflamed cysts and nodules and have not suffered any permanent effects (i.e. the often cited and greatly feared atrophy effect).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×